Hi I am a 28yr old female and I keep getting bruises that appear for no reason in areas that I know I didn't injure/damage.
This morning I noticed a bruise on my upper arm and I have no idea how it got there, but I commonly experience bruises on my lower legs. They're not very big or dark, it just bothers me as to why I keep getting them.
I had a blood test done by my doctor in May that showed I have an increased plasma viscosity of 1.9. I also get tingling feelings in my feet/hands/legs and arms and I suffer from hypothyroidism which I take medication for.
Is any of this related? I haven't mentioned to my doctor that I get a lot of unexplained bruises as this has been going on for a very long time, but should I be more concerned as these are happening without my knowledge?
A high plasma viscosity is caused by infection and inflammation. This may be seen in lymphoma and myeloma as well. It can also be due to tissue damage. So if the inflammation is affecting your blood vessels then yes, this can cause easy bruising. Vasculitis or inflammation of blood vessels can be due to autoimmune diseases such as lupus and rheumatoid arthritis or due to lymphoma or myeloma or due to several other conditions such as Wegener's granulomatosis, giant cell arteritis (temporal arteritis), polyarteritis nodosa, Behcet's disease, Kawasaki disease, cryoglobulinemia, Takayasu's arteritis, Henoch-Schönlein purpura, and Churg-Strauss syndrome.
Please consult your doctor regarding this ASAP. Sometimes taking birth control pills could also be the cause but since you have high plasma viscosity, please consult your doctor immediately. Hope this helps. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.